MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an air embolism.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 33mm watchman laa closure device & delivery system (wds) were used.The was was positioned in the laa when the physician noted that there was an air embolism in the coronaries of the patient.The patient was oxygenated at 100% and there was a small drop in blood pressure.The procedure was continued and was successfully completed with the closure device being implanted in the patient.There were no other complications that occurred.The patient had no residual effects due to the air and they were fine.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9753143
Report Number2134265-2020-02029
Device Sequence Number19476538
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0024828504
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date02/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;